No, you are not alone with this problem. I have been taking Synvisc injections for the past two years or so, every six months. No problems, and they helped greatly in terms of lubricating the joint. Several weeks ago when I had the first of a new series of injections, I had to take a few aspirin that evening to sleep comfortably. The knees had swollen a bit. Last Thursday I got follow-on injections in both my knees, and by that evening I could barely walk. I thought for awhile that I would be awake with the aching pain (particularly in my arthritic left knee) all night, but a couple of Aleve pills got me through the night. I found, however, that I could only really sleep on my stomach. For some reason keeping the knee caps pressed onto the bed really reduced the throbbing in the joint.
It is now the following Monday, and I can still barely walk around. There is clearly a lot on inflammation in each knee joint, esp. the left one. It is a different kind of inflammation than that caused by arthritis itself, but the net effect is much the same.
It appears that one can have no problem with Synvisc and then have an allergic reaction to the avian elements of the stuff come on months or years later when getting later injections. What a shame. I had taken Orthovisc originally and then switched to Synvisc since I did not think I would have any problems with avian products. That was true at the time -- but it ain't any longer!
Needless to say, I am not going to get any more of these Synvisc injections. I only hope that I can return back to Orthovisc or an equivalent artificial hyaluronic acid product each six months to help keep my knees lubricated and w/o any adverse reaction to the injections.
What a bummer!